MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INSCR SMALL SIZE 5X30; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INSCR SMALL SIZE 5X30; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231804
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Patient identifier: (b)(6).Investigation summary: the complaint device is not being returned, it was implanted in the patient, therefore, unavailable for a physical evaluation.This complaint cannot be confirmed.No non-conformances were identified for this part-lot number combination per qlik query executed 03/25/2019.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via cst that during a medical patellafemoral reconstruction procedure, two milagro interference screws broke during insertion.The sales rep stated the doctor was using two lupines and two milagro interference screws with an allograft.After secure fixation of the graft to the patella using the two lupines, the surgeon drilled the femoral tunnel and pulled the graft through.The first milagro interference screw tip broke off during insertion.The surgeon then attempted to use a second milagro interference screw and this implant also broke while inserting.Deeming enough fixation was accomplished even with the broken tips of the implants remaining in the patient, the case was finished and the fragments were not removed.There was a five minute delay to the case to open the new implant.

Brand Name
MILAGRO INSCR SMALL SIZE 5X30
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8509892
Report Number1221934-2019-56832
Device Sequence Number1253242
Product Code MAI
UDI-Device Identifier10886705010721
UDI-Public10886705010721
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number231804
Device Lot NumberL630312
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2019
Initial Report FDA Received Date04/12/2019
Patient Sequence Number1
Patient Age16 YR